Ask a doctor

I Had Restylane Fillers Sept 17, It's Now Nov 15 2012. I Have Purple Type Lines on the Injected Area?

I'm concerned, I went to a reputable plastic surgeon for my fillers. I have had fillers from MEDI SPAS prior to my visit with a reputable plastic surgeon. I have lines or marks of the injected area STILL after having the fillers back in Septemeber!!! This has never happened to me. This is very concerning because it seems the marks haven't cleared up all the way. You can still see the lines through my foundation which I never had to wear before. What could this be??? SCARRING OF SOME KIND???

Doctor Answers (6)

Restylane and blue hue

+3

It is very difficult to answer your question without first viewing photographs or seeing you in person, however, you may be experiencing the tyndall affect which sometimes happens when the product is superficial. Visit your provider for follow up and removal - if this is the case.

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 126 reviews

Lines After Restylane to the Peri-ocular Region

+3

Thank you for your question.  It is hard to answer your question definatively without photos and an examination.  From your description it sound like you are seeing what is caused the "tindle" effect.  It is an optical finding caused by light hitting the filler that is superficial in an area with thin skin..  Fortunately there is a solution.  Hyaluronidase will dissolve the filler and should address the problem.   You can still benefit from restylane to the peri-ocular region, but it should be placed deeper with a blunt tipped canula.  Discuss this matter further with your surgeon.  Good Luck!

Fairfax Plastic Surgeon
5.0 out of 5 stars 20 reviews

Purple Lines after Restylane Injection

+2

  If Restylane is injected too superficially, the area can appear blue.  Hyaluronidase can be used to dissolve the product and can usually improve concomitant irregularity or unevenness.

Los Angeles Plastic Surgeon
5.0 out of 5 stars 148 reviews

Tyndall effect after superficial Restylane injection

+2

Sometimes with superficial injections of Restylane the product can be visible underneath the skin surface, especially in areas where the skin is thin such as underneath the eyes.  This manifests as a slightly bluish or purplish hue.  An injection of hyaluronidase will erase the Restylane and should eliminate the discoloration.  

Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 15 reviews

Blue lines after Restylane

+2

Tracey, Sometimes when a HA filler is injected in very thin skin or close to the surface a blue coloration can show which is actually a reflection of light. I have never seen this with Restylane but it is possible. YOu can have this dissolved. I doubt that this is scarring

Birmingham Dermatologist
5.0 out of 5 stars 10 reviews

Purple Lines After Restylane Injection

+2

Tracey,


When Restylane is injected superficially, we sometimes see a blue (or possibly purple) appearance of the skin due to scattering of light.  This phenomenon is called the Tyndall effect.  The good news is that dissolving the product will eliminate any discoloration that is caused by the Tyndall effect.  I recommend that you see a physician who is well versed in fillers for an injection of hyaluronidase to dissolve the Restylane.

Lone Tree Oculoplastic Surgeon
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.